Facebook Pixel
EmpowHER Guest

i recently was admitted in the hospital for 5 days with iv antibiotics. now i have yeast infection. i was perscribed a single pill to cure the yeast infection,but now 3 days later i itch and burn worse than before. what can i do ?

By Anonymous October 8, 2011 - 9:32pm
Rate This

Add a Comment1 Comments

Hi Anon,

Antibiotics kill bacteria — which is great news if you have pneumonia but not so good if the antibiotics also kill off the beneficial bacteria that live in your body. When this type of overkill occurs, it can clear the way for yeast to overgrow and for a yeast infection to develop. Since you were on IV antibiotics for 5 days, the yeast infection may be too much for one round of diflucan (or other anti-fungal prescribed) to treat. Please contact your doctor because you may need a longer treatment for the yeast infection to clear.

Best Wishes,


October 9, 2011 - 8:22am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Yeast Infection

Get Email Updates

Yeast Infection Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!